MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18373
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, while attempting to cross a chronic total occlusion in the anterior tibial artery, a cxi support catheter separated in half upon removal of the device.The cxi catheter was advanced through another cook catheter and 5-french sheath, over a cook wire, via an ipsilateral approach.The anatomy was calcified, and resistance was encountered during advancement of the catheter, as the chronic total occlusion (cto) was ¿challenging¿ to cross.A power injector was not used.The separated catheter fragment was removed manually from the patient, and balloons and an intravascular lithotripsy device were used to treat the lesion.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, while attempting to cross a chronic total occlusion in the anterior tibial artery, a cxi support catheter separated in half upon removal of the device.The cxi catheter was advanced through another cook catheter and 5-french sheath, over a cook wire, via an ipsilateral approach.The anatomy was calcified, and resistance was encountered during advancement of the catheter, as the chronic total occlusion (cto) was ¿challenging¿ to cross.A power injector was not used.The separated catheter fragment was removed manually from the patient, and balloons and an intravascular lithotripsy device were used to treat the lesion.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Corrected information: d4 (udi).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter was separated into two sections.The catheter separated approximately 57.9-centimeters from the strain relief.The second segment measured approximately 94-centimeters in length.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional complaints on the lot.The product ifu cautions ¿the catheter should not be advanced through an area of resistance unless source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified anatomy contributed to this event.Reportedly, the user encountered resistance during advancement of the device, and the chronic total occlusion was ¿challenging¿ to cross.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23357706
Report Number1820334-2025-01292
Device Sequence Number8871583
Product Code KRA
UDI-Device Identifier00827002183735
UDI-Public(01)00827002183735(17)280808(10)16732660
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG18373
Device Catalogue NumberCXI-2.3-14-150-0
Device Lot Number16732660
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 5FR X 45CM FLEXOR ANSEL SHEATH.; COOK APPROACH HYDRO ST WIRE.; COOK KMP CATHETER.; SERENITY BALLOONS.; SHOCKWAVE DEVICE.
Patient SexMale